Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

August 6, 2018Montgomery County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 6, 2018, 4:32 PM EDT for Montgomery County, Georgia. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2018, 4:32 PM EDT (20:32 UTC)
Expired
Aug 6, 2018, 5:00 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Montgomery County, GA

The radar

The Robins AFB radar (KJGX), 86 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 4:46 PM EDTTSTM WND DMG1 Ese Ailey, GATREE DOWN ON POWERLINES AT THE INTERSECTION OF HWY 280 AND PETROSS RD.
Aug 6, 4:46 PM EDTTSTM WND DMG1 Se Ailey, GATREE DOWN ON POWERLINES AT THE INTERSECTION OF HWY 280 AND E CHURCH ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
543 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

764 
WWUS82 KFFC 062032
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
432 PM EDT MON AUG 6 2018
 
GAZ098-112-113-062100-
Toombs GA-Treutlen GA-Montgomery GA-
432 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...
SOUTHEASTERN TREUTLEN AND NORTHERN MONTGOMERY COUNTIES UNTIL 500 PM
EDT...

At 432 PM EDT...a strong thunderstorm was over Kibbee, or 7 miles
southeast of Soperton...moving south at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Mount Vernon, Vidalia, Ailey, Higgston, Tarrytown and Kibbee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3215 8261 3219 8263 3221 8263 3222 8264
      3223 8263 3225 8265 3226 8264 3228 8264
      3228 8265 3236 8263 3237 8245 3217 8234
TIME...MOT...LOC 2032Z 347DEG 21KT 3228 8254 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:50 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 6, 2:50 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
250 PM EDT Mon Aug 6 2018

.SHORT TERM /Tonight through Tuesday Night/...

Not much change to the recent trends expected over the next 36
hours. Weak, flat, upper ridge slowly breaks down further, but
remains basically in place over the region. Diurnal convection
firing this afternoon will peak in coverage between now and sundown,
then diminish overnight with a repeat of the pattern again tomorrow.
Highest POPs (though still chance at best) will be over the higher
terrain of the north where some orographic help is available and
across central Georgia in the vicinity of a weak surface trough that
lingers across the area. Moderate instability with decent mid-level
lapse rates keeps the chance for a few strong to marginally severe
thunderstorms in the picture early this evening and again tomorrow
afternoon and evening. Temperatures will remain a bit above seasonal
normals, but Heat Indices are expected to remain below advisory
levels through tomorrow.

20

.LONG TERM /Wednesday through Monday/...

Models are in fairly good agreement through the long term.  Weak
high pressure at the surface and ridging aloft will start to break
down early Wednesday. An elongated trough with energy confined
across the Canadian territories will shift a front toward the area
Thursday, draping it across the region by Friday. This front will
becoming stationary across our region, eventually washing out until
a more potent system and associated front crosses the region late
Monday/early Tuesday.

This pattern will result in a chance of showers/thunderstorms,
especially across north GA Thursday and Friday as the front
approaches and becomes stationary. Where this front resides will be
the focus for convection through at least Saturday night.  A
deepening trough diving into the mid-west will mean an increase in
convective coverage Sunday. Deep southerly flow tapping into the GOM
becomes juxtapose with the better dynamics aloft. The front
associated with this system will not clear the area until after
peaking heating Monday, thus we can expect another active
afternoon/evening. Conditions look to improve Tuesday if the front
is able to be a clean sweep of the region.

Based on the aforementioned conditions expected in the long term,
we are not forecasting any organized large scale event.  However,
given the ingredients with the latter storm system/front, we may
have more organized strong storms during Sunday and Monday
afternoons/evenings.

Temperatures will be slightly above normal Wednesday into Thursday,
but as cloud cover and precipitation chances increase Friday through
Monday, expect temperature to be AOB climo.

26

PREV DISCUSSION... /Issued 408 AM EDT Mon Aug 6 2018/

LONG TERM /Tuesday Night through Sunday/...
The upper level ridge will flatten Wednesday as a weak trough
approaches from the northwest pushing a weakening surface front
across the forecast area. This boundary will focus convection
through the end of the week across the forecast area. Extended
models diverge by the weekend, as far as the upper trough. The
GFS maintains a more progressive solution, sliding the trough axis
over the forecast area while ECMWF develops a cutoff upper level
low around the Mid MS valley, hanging up the passage of the
frontal boundary, which would lead to continued high rain/storm
chances. Either way good chance pops seem reasonable through the
weekend. Guidance temperatures look to be near normal through the
periods and see no reason to deviate.

Atwell

&&

.AVIATION...
18Z Update...

VFR conditions are expected to predominate across the forecast area
through most of this forecast period. Local MVFR or lower
visibilities will develop between 06Z and 14Z, however I do not
anticipate any impacts at the TAF sites at this time. Isolated to
scattered convection is expected, generally between 18Z and and 06Z,
both this afternoon/evening and again tomorrow. Winds will be light
and somewhat variable in direction, generally 6kt or less, but will
favor southwest through northwest.

//ATL Confidence...18Z Update...

Medium on TSRA coverage/likelihood.
High on all other elements

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  92  73  91 /  30  30  20  40
Atlanta         74  92  74  91 /  30  30  20  40
Blairsville     68  87  69  84 /  30  30  20  50
Cartersville    72  92  73  91 /  30  30  20  50
Columbus        75  95  75  93 /  30  40  30  30
Gainesville     73  92  73  91 /  30  30  20  40
Macon           74  93  75  91 /  30  30  30  30
Rome            72  92  73  91 /  30  30  20  50
Peachtree City  73  94  73  91 /  30  30  20  40
Vidalia         74  92  74  93 /  30  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....26
AVIATION...20
Hazardous weather outlook, Aug 6, 2:33 PM EDT, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
233 PM EDT Mon Aug 6 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
233 PM EDT Mon Aug 6 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are expected through this afternoon
and evening. Thunderstorms that do develop could be strong with
gusty winds, dangerous lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered showers and thunderstorms are expected each day, with
increasing chances Thursday through Sunday. Widespread severe
weather is not anticipated, however, some storms could produce
strong winds, frequent lightning and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta or on Twitter by tagging @NWSAtlanta.

In the hours before

Special weather statement, Aug 6, 2:45 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
245 PM EDT MON AUG 6 2018

GAZ076-061915-
Jefferson GA-
245 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON COUNTY
UNTIL 315 PM EDT...

At 244 PM EDT...a strong thunderstorm was over Louisville...moving
southwest at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Louisville, Wadley, Bartow and Moxley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3284 8231 3284 8233 3282 8236 3281 8241
      3280 8242 3283 8251 3288 8252 3292 8251
      3294 8253 3299 8254 3310 8238 3309 8229
      3305 8229 3293 8227
TIME...MOT...LOC 1844Z 043DEG 10KT 3299 8236

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 6, 3:43 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
343 PM EDT MON AUG 6 2018

GAZ076-085-086-062015-
Jefferson GA-Emanuel GA-Johnson GA-
343 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
NORTHEASTERN EMANUEL AND NORTHEASTERN JOHNSON COUNTIES UNTIL 415 PM
EDT...

At 343 PM EDT...a strong thunderstorm was near Wadley, or 12 miles
south of Louisville...moving south at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Wadley, Bartow, Summertown, Blundale, Three Points and Colemans Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3271 8259 3288 8248 3291 8228 3284 8232
      3283 8230 3283 8226 3280 8221 3268 8214
TIME...MOT...LOC 1943Z 349DEG 18KT 3283 8236

WIND...40MPH
Special weather statement, Aug 6, 4:03 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT MON AUG 6 2018

GAZ109-110-062030-
Telfair GA-Dodge GA-
403 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TELFAIR AND SOUTHERN
DODGE COUNTIES UNTIL 430 PM EDT...

At 402 PM EDT...a line of strong thunderstorms extended from near
Five Points to near Workmore to near Jacksonville...and moving south
at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Milan, Rhine, Chauncey, Jacksonville, Temperance, China Hill, Five
Points, Horse Creek Wma and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3180 8308 3181 8309 3181 8313 3182 8314
      3182 8315 3186 8318 3187 8318 3188 8320
      3199 8324 3213 8321 3212 8307 3198 8301
      3190 8280 3183 8280 3182 8284 3178 8287
      3179 8298 3178 8300
TIME...MOT...LOC 2002Z 005DEG 14KT 3206 8315 3192 8302 3186 8292

WIND...40MPH
Special weather statement, Aug 6, 4:06 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
406 PM EDT MON AUG 6 2018

GAZ086-112-113-062030-
Toombs GA-Emanuel GA-Montgomery GA-
406 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...SOUTHERN
EMANUEL AND NORTHERN MONTGOMERY COUNTIES UNTIL 430 PM EDT...

At 406 PM EDT...a strong thunderstorm was near Normantown, or 9 miles
northwest of Lyons...moving southwest at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lyons, Mount Vernon, Vidalia, Oak Park, Ailey, Higgston, Kibbee and
Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3234 8249 3236 8228 3220 8234 3220 8261
TIME...MOT...LOC 2006Z 036DEG 19KT 3231 8243

WIND...40MPH
Special weather statement, Aug 6, 4:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
432 PM EDT MON AUG 6 2018

GAZ098-112-113-062100-
Toombs GA-Treutlen GA-Montgomery GA-
432 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...
SOUTHEASTERN TREUTLEN AND NORTHERN MONTGOMERY COUNTIES UNTIL 500 PM
EDT...

At 432 PM EDT...a strong thunderstorm was over Kibbee, or 7 miles
southeast of Soperton...moving south at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Mount Vernon, Vidalia, Ailey, Higgston, Tarrytown and Kibbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3215 8261 3219 8263 3221 8263 3222 8264
      3223 8263 3225 8265 3226 8264 3228 8264
      3228 8265 3236 8263 3237 8245 3217 8234
TIME...MOT...LOC 2032Z 347DEG 21KT 3228 8254

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:51 PM EDTSpecial Weather StatementFFCTreutlen24 min
Aug 5, 9:29 PM EDTSpecial Weather StatementFFCTreutlen31 min
Aug 6, 2:45 PM EDTSpecial Weather StatementFFCJefferson30 min
Aug 6, 2:52 PM EDTSevere Thunderstorm WarningFFCJefferson53 min
Aug 6, 3:43 PM EDTSpecial Weather StatementFFCEmanuel32 min
Aug 6, 4:03 PM EDTSpecial Weather StatementFFCTelfair27 min
Aug 6, 4:06 PM EDTSpecial Weather StatementFFCMontgomery24 min
Aug 6, 4:20 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair25 min
Aug 6, 4:38 PM EDTSevere Thunderstorm WarningFFCMontgomery, Wheeler52 min
Aug 6, 4:50 PM EDTSpecial Weather StatementFFCTelfair25 min
Aug 6, 4:51 PM EDTSpecial Weather StatementFFCPulaski24 min
Aug 6, 5:01 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler29 min
Aug 6, 5:13 PM EDTSpecial Weather StatementFFCDodge32 min
Aug 6, 5:19 PM EDTSpecial Weather StatementFFCWilcox26 min
Aug 6, 5:29 PM EDTSpecial Weather StatementFFCWheeler16 min
Aug 6, 5:34 PM EDTSpecial Weather StatementFFCSumter26 min
Aug 6, 5:44 PM EDTSpecial Weather StatementFFCTwiggs31 min
Aug 6, 5:46 PM EDTSpecial Weather StatementFFCPeach29 min
Aug 6, 6:11 PM EDTSpecial Weather StatementFFCWebster34 min
Aug 6, 6:13 PM EDTSpecial Weather StatementFFCTwiggs32 min
Aug 6, 6:43 PM EDTSpecial Weather StatementFFCTwiggs32 min
Aug 6, 6:50 PM EDTSpecial Weather StatementFFCWebster25 min
Aug 6, 7:13 PM EDTSpecial Weather StatementFFCMarion, Webster32 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.